New to Hypertension, some assistance ... - British Heart Fou...

British Heart Foundation

27,424 members17,988 posts

New to Hypertension, some assistance please

liz1952 profile image
liz1952

Hi

I'm new to this page having been diagnosed with Hypertension a couple of weeks ago. I was prescribed Amlodipine but that didn't reduce low enough so have now been given Ramipril too. I feel awful since taking Ramipril, at least I'm assuming it's that? My eyes feel 'fluttery', headache, stomach ache. I also take statins, I also have Hypothyroidism so I wonder if I'm blaming Ramipril where in fact it's the interaction of all the meds together? Any ideas please? I'd be very grateful.

10 Replies

I'm on both of those meds and I was put on them at the same time like you.I didn't get side effects like you but I did feel pretty foul for a good long time. The thing is it takes a while for our bodies to adapt to a lower blood pressure but you get there in the end. How is your bp doing now?

I'd never even thought of anything like that - show's how little we know, until we're in it? Well today's another day...having just taken Ramipril this morning for the first time- it's been at night until today, let's see how that goes?? Thank yo so much lettingoffsteam, you have helped me x

I read all about it in this book, I would thoroughly recommend it.😀

Thank you, I'll check it out right now.

Hi I have been on all these plus a lot more but no issues 😄 I have spoken to some people who found rampril made them feel unwell, talk to your doctor everyone is different and reacts differently to pills

liz1952 profile image
liz1952 in reply to Boxroad

Thank you. I have to speak my GP at the end of the week, off I still feel like this I will ask him to change x

Was diagnosed in June 2020. Put on Amlopidine then Candesartin. Then Rabupril then Bisopnorol. All have horrible side effects. Worse was the Beta Blocker. I am on Ibersartin at present and still getting rebound from Bisopnorol which gives me panic attacks at night which raises blood pressure. Read reviews from other sufferers as GPS do not seem to understand about side effects at all. Just being diagnosed makes you scared and anxious .

liz1952 profile image
liz1952 in reply to onadiet

Thank you for this advice, I will read up. I tend to be careful before doing so in case it causes events (!!) or scares me, but on this occasion I have done my best for a while so may have to rely on that. Thanks again.

Try to learn to raise as worrying about it makes it worse. I take a large variety of medication and there is some interaction. Your body learns to cope with it. You just have to train your mind. The brain is like a muscle that needs to learn to relax and be calm. There are some great videos on YouTube about this.

Good luck.

liz1952 profile image
liz1952 in reply to Gazzer83

Thank you Gazzer83, what wonderfully wise words. I do find relaxing hard (always have done) but I think Lockdown has made things worse, so YES it's something I really must listen to and do. Thank you again x

You may also like...